Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV + COPD SINCE 2005.Interactions.
Sep 25, 2011

Dear experts, Kivexa + Stocrin once daily.No side effects. Spiriva once daily + Ventoline evohaler/nebulisator. A new COPD medic.,now available: Daxas (roflumilast),a PDE-4-inhibitor. (phosphodiesteras-4-inhibitor). Are you aware of any bad interactions/side effects with my HIV meds?? Thanking you in advance for your attention to my enquiry. Kindest regards-Tikku-Stockholm

Response from Dr. Young

Hello Tikku from Stockholm,

Roflumilast (Daxas) is metabolized by cytochrome P450 types CYP1A2 and CYP3A4-- the later is the same metabolic pathway that's utilized by efavirenz (stocrin) and Spiriva. As best I can tell, there's no published data on interactions between Daxas and Stocrin, though these are likely to exist.

I would use caution in using Daxas with efavirenz until this interaction is sorted out. In the event that you and your doctor are thinking about the combination, be sure to discuss this with your pharmacist and I'd recommend closer monitoring for side effects and viral load.

Hope that helps, BY



Previous
Alarming deaths
Next
Increased Side Effects From New Norvir Tab

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement